Sunday December 4th 2016

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED

Long term effects of Xanax on the brain (INFOGRAPHIC)

Long term effects of Xanax on the brain (INFOGRAPHIC)

Embed this infographic to your website

Long term effects of Xanax on the brain

The effects of Xanax on the brain vary from mild impairment of task performance to hypnosis. What are the possible long term effects of Xanax on the brain? More here.

Specific long term effects on the brain

Possible damage to behavior – paradoxical excitation, irritability, aggressive behavior, unusual mood-swings, anxiety, agitation, unusual risk-taking behavior.

Possible damage to the nervous system – Central Nervous System (CNS) seizures, coma, depressed levels of consciousness, sleep apnea syndrome, stupor.

Possible damage to the neurotransmitters – brain receptors lose sensitivity, increases dopamine levels, modulates the effect of GABA-A receptors, modulates the effect of GABA-ergic neurons.

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY GUARANTEED

Possible damage to the personality – forgetfulness, nervousness, no fear of danger, restlessness, talkativeness.

Possible psychological damage – depersonalization, depression, hallucinating, nightmares and abnormal dreams, suicidal actions, suicidal thoughts.

What are the typical doses?

Therapeutic doses

  • adults …………… 0.25mg-1mg daily

Abuse typical doses

  • per day recreationally …… 2-4mg

Lethal typical doses

  • overdose ………… >195 mg/kg *
  • overdose …………… very high doses up to 2000mg**

* 975 times the maximum recommended daily human dose of 10 mg/day)

**less if mixed with alcohol

How long is “long term”?

Long term use of Adderall is daily use of 4mg for about 12 weeks or more. Chronic use of Adderall = Repetitive pattern of Xanax use/abuse that negatively affects your:

  • financial stability
  • health status
  • social life

Leave a Reply

6 Responses to “Long term effects of Xanax on the brain (INFOGRAPHIC)
JM
2:30 am December 8th, 2014

I was prescribed Clonazepam about 10 years ago to help me get to sleep. Ironically, it was prescribed by a sleep doctor who was monitoring my moderate to severe sleep apnea, (I wear a full face mask, never bothered me, had problems getting to sleep prior to getting the mask and CPAP machine). Have been taking 1mg or under (sometimes a half tab, sometimes more, looking back, averaging 3/4 a tab per night over these years). I’ve noticed brain changes, depression, and hubby brought home an article about how this drug is not intended for long term use. I’ve decided to get off of it. I know it’ll be rough but I have no choice after researching it. I’ve got a counselor lined up and I see my current prescribing doctor this Thursday with my husband. I’ve done research on how to taper, really slow and carefully. However, I also take hydrocodone (daily, varied dose depending on back pain, activity level, etc. 5/325, sometimes half a tab for the whole day and sometimes less, when camping a whole tab, but pretty much daily a little bit. Since 2009, there have been some days I try to go without it, but let’s face it, I’m sure I’d addicted to it!) I’m scared about the effects both have had on my brain, trying to taper the hydro (missed two days in a row, took, an 8th of a tab yesterday if that). Also, I read that this drug increases the effect of the Clonazepam which scares me so I’m trying to wean off it, use Ibuprofen. Do I have a shot at “getting m life back?” I’m not motivated to do much, but I think a lot of that is the Clonazepam (I think I reached Tolerance Withdrawal) and the side effects of this horrible drug, I’ve noticed the last two months (digestive, brain fog more than usual). I read that one doesn’t want/can’t take opiates when tapering off Clonazepam. I’ve tapered ever so slightly on the Clonazepam and feel groggier than ever. Can’t wait for Thursday!!! Any support or comments are greatly appreciated.

4:11 pm December 29th, 2014

Hi JM. First of all, I appologize that it took so much time to get back to you. Well, seems to me like you have already taken the first steps towards getting rid of the medications. What did the doctor say? Did he help you create a tapering schedule? Keep in mind that whatever symptoms you experience while detoxing, you can control the severity by using other remedies or over-the-counter medications. Regarding the brain/body damage, if your organs are functioning properly-you are fine; and our brain is a self healing organ that will work on getting back to homeostasis, it will just take some time to heal. It’s wonderful that you have your husband’s support and help in this time. Please write again if you’d like to discuss some other aspects of your treatment or if you need advise on anything else. Enjoy the holidays!

MM
1:04 am January 21st, 2015

I have been abusing xanax daily for about 2 years now along with other drugs including zopiclone, morphine, valium and weed. I was literally a walking zombie for some period of time. I have managed to detox myself of all of them apart from the xanax. At my highest I was taking 5mg and am now down to 2mg but can’t seem to get over this last hurdle to become drug free. When I have a bad day or I feel low I take 1 or 2 extra on that day to make myself feel better and I know it’s only a matter of time before I start creeping back up the way.
Any advice would be appreciated. These are ruining my life.

3:11 pm January 21st, 2015

Hello MM. I’d suggest that you seek help and counseling with a licensed psychologist with experience in addiction. Also, speak with a pharmacist or an MD about setting up an individualized tapering calendar. You’ll need to learn some coping strategies for anxiety: behavioral therapy and CBT can help … in addition to getting the Xanax out of your system.

HELP
7:55 pm February 19th, 2015

I just found out my son (21) is addicted to xanax, he moved in with me about 3 mos ago. The first few weeks was great it was nice having him there with me, but my mom decided to give him a cell phone for xmas, wrost thing that could have happen. Now I don’t know who he is anymore.NO he’s do not have a prescription for his xanax. He has no job and I refuse to help keep his habit up, can someone please help me, can someone tell me how to save my child, I keep telling him he need help, but I don’t think he pay me any attention. Can someone just tell me the first step to take and is it expensive for treatment? The reason I put information about cell phone is because he had no way to reach out to anyone until he got cell

12:22 am March 12th, 2015

Hello Help. Your son is still young to take these kind of things seriously. It’s great that you’ve located the problem. Now, it’s best to seek professional help from a psychologist, addiction specialist or a counselor. They can help you talk to your son at first, talk to him too. It’s in your son’s best interest to get your support throughout the process, but doctors who specialize in treating young people with addictive behaviors can be of great help to all.

Leave a Reply

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED